Forum

Lemdra/ depression

Happy New Year everyone its been a while since Ive been on the site, this illness has got the better of me in more ways then I care to mention. But Yes Lemdra if ive spelt it right. Its a strong DMDS my consultant wishes me to try I have tried five different types of Dmds, over the 15 yrs I’ve had ms all didn’t work one way or another. Im currently not on anything in that form my last mri scan looked ok so Im told.

I have read up as much as I can find on this treatment but with being a server asthmatic & having two young Grandchildren. I am very concerned when your advised to avoid infections & people with any viruses ect. when my asthma is bad I use oxygen this new drug says that it can cause your immune system to get very low to the point that should you catch a chest infection it might be fatal.

Is any one less taking this treatment if so have you had any problems.

My MS has stopped me from doing 3/4 of what I used to do plus caused me to have bad depression because of it. I don’t seem to have any day where my Ms isnt a conversation point between me & my husband. To the point he is getting a bit cheesed off with my condition. But what can I do when my life is so affected.

Any way folks any advice would be gratefully received & if you fancy a chat please get in touch all the best for a better year for us all.

Kindest regards Jaspher66

Hello Jaspher

Lemtrada (I think you mean) is a pretty heavy duty drug. Depression isn’t listed as a side effect. But I’d be very wary in your situation. If you are prone to depression, the known side effects could in themselves cause depression.

The problem to me is that if you do suffer a bad side effect the drug is already in your system. It’s not like an oral, injectable or ongoing infusion based treatment in that if you have a side effect, you can stop the drug and you get over the side effect relatively quickly. You have two courses of infusions, one year apart. In year one it’s 5 daily infusions and year two, 3 daily infusions.

And of course, as you’ve already seen, it can increase your risk of infections and viruses, because the white blood cells could be depleted.

There are lots of people who’ve successfully taken Lemtrada, do a search on the word on this site, you’ll come up with lots of people’s experiences.

Best of luck.

Sue